Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 164, NWS Denver/Boulder, CO

September 16, 2007Adams County, Arapahoe County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 16, 2007, 4:28 PM MDT for Adams County, Arapahoe County, Washington County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 4:28 PM MDT (22:28 UTC)
Expired
Sep 16, 2007, 5:15 PM MDT
In force
47 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Adams County, CO, Arapahoe County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2743 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:20 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 16, 3:20 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SUN SEP 16 2007

.SHORT TERM...SCATTERED THUNDERSTORMS ARE SPREAD ACROSS THE
MOUNTAINS AND WEST AT THIS TIME AS AN UPPER LEVEL JET ENHANCES THE
LIFT OUT AHEAD OF THE EJECTING SOUTHWESTERN U.S. UPPER TROUGH.
CONVECTION EXTENDS ALL THE WAY BACK TO SOUTH-CENTRAL UTAH AND
NORTHEASTERN ARIZONA.  SUPPORT FROM THE JET DYNAMICS SHOULD KEEP
CONVECTION GOING WELL INTO TONIGHT.  THE UPPER TROUGH WILL NOT PASS
OVER COLORADO UNTIL MONDAY EVENING...SO SYNOPTIC LIFTING WILL BE IN
PLACE OVER THE REGION THROUGH THE DAY TOMORROW.  FORECASTS HAVE BEEN
INDICATING THAT TOMORROW WOULD HAVE GOOD CHANCES FOR
PRECIPITATION...SO FEW CHANGES TO THE ONGOING FORECAST PACKAGE HAVE
BEEN NEEDED.  AS THE SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE
STATE...THE AIRMASS SHOULD REMAIN IN THE WARM SECTOR UNTIL AFTER THE
UPPER TROUGH PASSES MONDAY NIGHT OR TUESDAY MORNING.  MOS GUIDANCE
INDICATES HIGH TEMPERATURES ON THE PLAINS STILL AROUND 80 DEGREES.
THESE NUMBERS COULD BE A LITTLE HIGH...DEPENDING ON HOW MUCH SHOWER
ACTIVITY DEVELOPS TOMORROW AFTERNOON.  HIGHS AROUND 80 ARE CERTAINLY
POSSIBLE IF SHOWER ACTIVITY REMAINS SCATTERED IN COVERAGE...OR LESS.

.LONG TERM...SECONDARY UPR WAVE WILL SWEEP ACROSS CO LATE MON NITE
AND EARLY TUE. SOME MODERATE ASCENT WITH GOOD MSTR WILL MOVE ACROSS
THE AREA MON NITE SO AN INCREASE IN SHOWERS DURING THE NIGHT ACROSS
THE MTNS. CLDS/SHOWERS WILL DECREASE FROM WEST-EAST DURING THE DAY
ON TUE AS THE TROF MOVES ACROSS CO. LOW LVL FLOW WILL INCREASE FROM
THE W-NW WITH DRYING ALONG THE FRONT RANGE. AGAIN...HIGHEST POPS
WILL BE IN THE MOUNTAINS WITH ISOLD-SCT COVERAGE ON THE PLAINS.
DRIER AND WARMER AGAIN FOR WED-THU. STILL DEALING WITH A LOT OF
MODEL DIFFERENCES IN THE EVOLUTION AND EJECTION OF WEST COAST CUT
OFF FOR LATER IN THE WEEK AND INTO NEXT WEEKEND. GFS SEEMS TO BE
DOING ITS 00Z/12 FLIP FLOPS WITH LATEST RUNS KEEPING THE LOW WELL
OFF THE CA COAST.  WILL KEEP TEMPS WARM THRU THE LONG TERM AND POPS
WILL BE ZERO-ISOLD.

&&

.AVIATION...ONE BAND OF THUNDERSTORMS WITH GUSTY WINDS AT THIS TIME
WILL BE FOLLOWED BY ADDITIONAL SHOWER ACTIVITY FROM THE WEST
OVERNIGHT.  -SHRA/-TSRA MOVING OVER THE AIRPORT THROUGH THE EVENING
MAY DROP CIGS AND VSBYS TO MVFR AT TIMES.  ARRIVAL AND DEPARTURE
GATES TO THE WEST OF KDEN WILL ALSO HAVE SHOWER ACTIVITY THROUGH
06Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DANKERS/ENTREKIN
Hazardous weather outlook, Sep 16, 11:09 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1109 AM MDT SUN SEP 16 2007

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1109 AM MDT SUN SEP 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER
THE NORTHERN COLORADO MOUNTAINS THROUGH THIS AFTERNOON AND INTO THE
EVENING.  DANGEROUS LIGHTNING...WIND GUSTS UP TO 35 MPH AND SMALL
HAIL WILL BE THE MAIN THREATS FROM THE STORMS OVER THE HIGH
COUNTRY.  A FEW SHOWERS MAY MOVE OUT OVER THE PLAINS THIS EVENING
AND OVERNIGHT.  WIND GUSTS TO 40 MPH MAY ACCOMPANY THE SHOWERS.  AN
UPPER LEVEL WEATHER DISTURBANCE APPROACHING COLORADO FROM THE
SOUTHWESTERN U.S. WILL BE PRODUCING THE SHOWERS AND THUNDERSTORMS
OVER COLORADO TODAY THROUGH MONDAY.  NO SEVERE WEATHER IS EXPECTED
FROM THE PASSING WEATHER SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS ON
MONDAY THROUGH EARLY TUESDAY MORNING...THEN ENDING TUESDAY
AFTERNOON. SHOWERS WILL BE MORE SPARSE ACROSS THE PLAINS WHILE
TEMPERATURES WILL BE COOLER THROUGH TUESDAY.  THE SHOWERS WILL BE
THE RESULT OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION.

EXPECT DRIER AND WARMER CONDITIONS AGAIN WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:17 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver43 min
Sep 16, 3:47 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe43 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.